Vladikavkazskii Matematicheskii Zhurnal
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vladikavkaz. Mat. Zh.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vladikavkaz. Mat. Zh., 2020, Volume 22, Number 1, Pages 5–12 (Mi vmj710)  

This article is cited in 1 scientific paper (total in 1 paper)

Three theorems on Vandermond matrices

A. E. Artisevicha, A. B. Shabatb

a Adyghe State University, 208 Pervomayskaya St., Maikop 385000, Russia
b Landau Institute for Theoretical Physics, 1A Akademika Semenova Ave., Chernogolovka 142432, Russia

Abstract: We consider algebraic questions related to the discrete Fourier transform defined using symmetric Vandermonde matrices $\Lambda$. The main attention in the first two theorems is given to the development of independent formulations of the size $N\times N$ of the matrix $\Lambda$ and explicit formulas for the elements of the matrix $\Lambda$ using the roots of the equation $\Lambda^N = 1$. The third theorem considers rational functions $f(\lambda)$, $\lambda\in \mathbb{C}$, satisfying the condition of “materiality” $f(\lambda)=f(\frac{1}{\lambda})$, on the entire complex plane and related to the well-known problem of commuting symmetric Vandermonde matrices $\Lambda$ with (symmetric) three-diagonal matrices $T$. It is shown that already the first few equations of commutation and the above condition of materiality determine the form of rational functions $f(\lambda)$ and the equations found for the elements of three-diagonal matrices $T$ are independent of the order of $N$ commuting matrices. The obtained equations and the given examples allow us to hypothesize that the considered rational functions are a generalization of Chebyshev polynomials. In a sense, a similar, hypothesis was expressed recently published in “Teoreticheskaya i Matematicheskaya Fizika” by V. M. Bukhstaber et al., where applications of these generalizations are discussed in modern mathematical physics.

Key words: Vandermond matrix, discrete Fourier transform, commutation conditions, Laurent polynomials.

DOI: https://doi.org/10.23671/VNC.2020.1.57532

Full text: PDF file (222 kB)
References: PDF file   HTML file

UDC: 517.95
MSC: 42A38
Received: 16.07.2019

Citation: A. E. Artisevich, A. B. Shabat, “Three theorems on Vandermond matrices”, Vladikavkaz. Mat. Zh., 22:1 (2020), 5–12

Citation in format AMSBIB
\Bibitem{ArtSha20}
\by A.~E.~Artisevich, A.~B.~Shabat
\paper Three theorems on Vandermond matrices
\jour Vladikavkaz. Mat. Zh.
\yr 2020
\vol 22
\issue 1
\pages 5--12
\mathnet{http://mi.mathnet.ru/vmj710}
\crossref{https://doi.org/10.23671/VNC.2020.1.57532}


Linking options:
  • http://mi.mathnet.ru/eng/vmj710
  • http://mi.mathnet.ru/eng/vmj/v22/i1/p5

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. E. Artisevich, B. S. Bychkov, A. B. Shabat, “Chebyshev polynomials, Catalan numbers, and tridiagonal matrices”, Theoret. and Math. Phys., 204:1 (2020), 837–842  mathnet  crossref  crossref  mathscinet  isi  elib
  • Владикавказский математический журнал
    Number of views:
    This page:110
    Full text:37
    References:7

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021